MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET PRE-ATTACHED HOLDER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET PRE-ATTACHED HOLDER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 368652
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set pre-attached holder, the nurse obtained dirty needlestick injury when a previously discarded blood collection set caught up in the plastic wings that are molded into the lid and the exposed needle was protruding from the container.First aid and medical follow-up steps were taken, including hiv, hep b, and hep c testing and referral to infectious diseases.Reported verbatim: it was reported that during a routine venipuncture, the rn disposed of the used blood collection set into a bd sharps collector, portable (ref 303205) container located in the participant¿s room.A previously discarded blood collection set bd safety-lok¿ blood collection set 368652 had been caught up in the plastic wings that are molded into the lid and the exposed needle was protruding from the container.Noting that the safety-lok had not been activated after completing a previous blood draw.As a result, the rn sustained a needlestick injury.
 
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set pre-attached holder, the nurse obtained dirty needlestick injury when a previously discarded blood collection set caught up in the plastic wings that are molded into the lid and the exposed needle was protruding from the container.First aid and medical follow-up steps were taken, including hiv, hep b, and hep c testing and referral to infectious diseases.Reported verbatim: it was reported that during a routine venipuncture, the rn disposed of the used blood collection set into a bd sharps collector, portable (ref (b)(4) container located in the participant¿s room.A previously discarded blood collection set bd safety-lok¿ blood collection set 368652 had been caught up in the plastic wings that are molded into the lid and the exposed needle was protruding from the container.Noting that the safety-lok had not been activated after completing a previous blood draw.As a result, the rn sustained a needlestick injury.
 
Additional Manufacturer Narrative
Investigation summary bd received photos for investigation.The customer's photo provides an example of the ifu and a device in a sharps container; however, it does not show the reported defect.A total of 30 retained samples were visually inspected for sleeve functionality, and all samples passed testing.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure mode: difficult/unable to operate.Based on a review of batch records and investigation results, no root cause from manufacturing was identified as a contributor.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET PRE-ATTACHED HOLDER
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22557562
Report Number1024879-2025-01006
Device Sequence Number15877976
Product Code JKA
UDI-Device Identifier00382903686520
UDI-Public(01)00382903686520(11)240109(17)251130(10)3310240
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Catalogue Number368652
Device Lot Number3310240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown